Indiana, 2008High Wind in Indiana, December 28, 2008
December 28, 2008 · NWS IWX · 4 events in 4 counties and zones
Strong winds affected much of the area behind a strong cold front. Sustained winds of 25 to 35 mph were common with gusts of over 60 mph being reported in a few locations.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds affected much of the area behind a strong cold front. Sustained winds of 25 to 35 mph were common with gusts of over 60 mph being reported in a few locations. This resulted in some tree and power line damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 27, 6:35 PM EST, 7 hours 6 minutes earlier.
Area forecast discussion, Dec 27, 6:35 PM EST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EST SAT DEC 27 2008
.AVIATION...
COMPLICATED AVIATION FORECAST. SQUALL LINE HAS MOVED THROUGH KSBN
AND NEARING KFWA. WINDS SHIFT NORTHWEST BEHIND THIS LINE BUT
EXPECTED TO COME QUICKLY BACK TO SOUTH AND SOUTHEAST AHEAD OF MAIN
FRONT STILL OVER ILLINOIS. LARGE AREA OF STRATIFORM RAIN SPREADING
ACROSS AREA AHEAD OF MAIN FRONT. EXPECT MVFR VIS WITH THIS. WINDS
WILL INCREASE POST FRONTAL OVERNIGHT WITH GUSTS TO 40 TO 45 KNOTS
POSSIBLE WITH COLD AIR ADVECTION. FLURRIES OR LIGHT SNOW SHOWERS
SUNDAY MORNING BUT LITTLE RESTRICTION EXPECTED. WINDS TO DIMINISH
SOME THROUGH THE DAY BUT STILL GUSTY IN AFTERNOON.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT
VERY DYNAMIC SYSTEM AFFLICTING THE REGION WITH RECORD
TEMPS/FLOODING/AND SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
REGION. LOCALLY TEMPS HAVE SURGED INTO THE 60S WITH DEWPOINTS WELL
INTO THE 50S. STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE
THROUGH EVENING AHEAD OF A DEEPENING/DEVELOPING LOW PRESSURE OVER
WESTERN IL. MCS PUSHING INTO THE EASTERN IL ASSOCIATED WITH A SUBTLE
MID LEVEL SPEED MAX /PER PROFILER OBS/CONTINUING TO SUPPORT DAMAGING
WINDS ACROSS PORTIONS OF IL. IT IS QUITE POSSIBLE THIS LINE OF
THUNDERSTORMS WILL HOLD TOGETHER AS IT PUSHES EAST. HOWEVER...BETTER
LL MOISTURE AND INSTABILITY STILL REMAINS SOUTHWEST OF THE FA...AND
IS NOT EXPECTED TO ARRIVE UNTIL THIS EVENING. HAVE INCLUDED SVR
MENTION IN THE ZONES FOR THE WEST LATE THIS AFTERNOON...AS VERY
STRONG FLOW EXISTS JUST OF THE SFC WITH 53 KNOTS OBSERVED ON THE 18Z
ILX RAOB. ANY LOCAL DOWNDRAFT COULD EASILY MIX DOWN THIS FLOW TO THE
SFC. DEEP UPPER LOW CENTERED OVER WESTERN OK WILL LIFT INTO THE
MIDWEST SUPPORTING THE DEEPENING OF THE SFC LOW OVER WESTERN IL AS
IT TRANSLATES NORTHEAST INTO THE GREAT LAKES. MOMENTUM INCREASES
WILL BE ONGOING PER A TIGHTENING BAROCLINIC ZONE EXTENDING FROM THE
UPPER MIDWEST INTO THE CENTRAL PLAINS. H3 PROGS NEARLY 140 KNOTS AT
H5 BY 12Z SUN...WITH A PERIOD OF 70 TO 80 KNOTS OF FLOW PROGGED AT
H85...VERY IMPRESSIVE INDEED. THIS STRONG FLOW WILL INTERACT WITH
FRONTAL INDUCED CONVECTION...SUPPORTING A LINE OF TS CAPABLE OF
PRODUCING DAMAGING WINDS.
DETERMINISTIC MODELS VARY ON THE EVOLUTION OF TONIGHTS
SYSTEM...WITH THE NAM OPTING FOR A SLOWER FROPA THAN THE GFS.
HOWEVER...FORECAST MODEL GUIDANCE NEEDS TO BE TAKEN LIGHTLY...AS
CONVECTIVE PROCESS ONGOING WERE NOT HANDLED WELL AND SENSIBLE
WEATHER COULD STRAY FROM MODEL PROGS VERY EASILY...MAINLY IN THE
EVOLUTION OF TONIGHTS PRECIP AND FRONTAL PROGRESSION. HENCE...HAVE
OPTED FOR A BLEND OF THE SREF/GFS/NAM...AVOIDING RELIANCE ON ONE
MODEL PROG.
TONIGHT...SHOWERS AND TS WILL PROGRESS INTO THE FA AS UPPER LEVEL
COOLING COMMENCES AND LL CONVERGENCE INCREASES WITH THE ARRIVAL OF
THE SFC FRONT COUPLED WITH CONVECTIVE OUTFLOWS. GIVEN RAMPED UP FLOW
JUST OFF THE SFC OF NEARLY 80 KNOTS AT H85 AND 50 KNOTS AT
H950...CONCERNED ABOUT DAMAGING WINDS MIXING DOWN TO THE SFC TROUGH
CONVECTIVE INDUCED DOWNWARD MOMENTUM TRANSFER IN SH/TS. IN
ADDITION...A FEW TS MAY ORGANIZE INTO ALLOWING SEGMENTS WITH
ENHANCED WIND THREAT WHERE CAPE AND SHEAR ARE BALANCED...AS LL SHEAR
REMAINS OFF THE CHART. NOT RULING OUT AN ISOLATED TORNADO GIVEN THE
INTENSE FLOW...WITH 0-1 KM HELICITY OVER 800 M2/S2. COLD FRONT WILL
PUSH THROUGH THE REGION TONIGHT ENDING PRECIP CHANCES WEST TO EAST.
NOT EXPECTING ANY SNOW ON THE BACKSIDE OF THIS SYSTEM GIVEN WARM
THERMAL FIELDS AND LIFT/FORCING DEPLETED BEFORE COLD AIR ARRIVES.
DID LEAVE A SMALL CHANCE FOR SW IN THE FAR NW SUN. HOWEVER...THE
LAKE INDUCED INSTABILITY REMAINS DISMAL AND LIFT DOES NOT EXTEND
INTO THE DGZ.
WINDS WILL BE PROBLEMATIC TONIGHT AS STRONG CAA/ADIABATIC LAPSE
RATES OFF THE SFC/STRONG FLOW ALOFT...H95 GEOSTROPHIC FLOW OF NEARLY
60 KNOTS/AND H95 FLOW PARALLEL WITH THE ISALLOBARIC WIND. HAVE
INCREASE WINDS SOME...OPTING FOR WINDS JUST BELOW HIGH WIND WARNING
CRITERIA. WILL BEEF UP ADV WINDS.
LOOK FOR A COOLER DAY SUN WITH CLEARING BY LATE MORNING AFTERNOON.
&&
.LONG TERM...MODELS FAIRLY CONSISTENT FOR MOST OF THE LONG TERM
PERIOD SO FEW CHANGES IN THE FORECAST. WILL KEEP CHANCE OF LIGHT
SNOW IN THE FORECAST FOR TUESDAY NIGHT ASSOCIATED WITH A WEAK
CLIPPER THAT CUTS ACROSS MICHIGAN. STILL SOME DISAGREEMENT FOR LATE
WEEK SYSTEM. APPEARS GFS IS SLOWLY COMING AROUND TO WEAKER ECMWF
SOLUTION BUT WILL ALLOW FOR A CHANCE OF LIGHT SNOW FRIDAY AND FRIDAY
NIGHT.
EXPECT HIGH TEMPS IN THE 40S ON MONDAY THAT WILL SLIP INTO THE 30S
TUESDAY..LOWER 30S WEDNESDAY AND THURSDAY AND UPPER 20S AND LOWER
30S FRIDAY AND SATURDAY. LOWS IN THE MID AND UPPER 20S MONDAY
TUESDAY WILL SLIP TO THE TEENS AND LOWER 20S WEDNESDAY THROUGH
SATURDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 1 PM EST /12 PM CST/ SUNDAY FOR INZ003>009-
012>018-020-022>027-032>034.
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ003>008-012>016-020.
MI...WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR MIZ077>081.
FLOOD WATCH THROUGH SUNDAY MORNING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ043-
046.
GALE WARNING UNTIL 4 PM EST SUNDAY FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...SABONES
AVIATION...LASHLEYHazardous weather outlook, Dec 27, 5:31 AM EST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 AM EST SAT DEC 27 2008
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-281045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
531 AM EST SAT DEC 27 2008 /431 AM CST SAT DEC 27 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT NORTHWEST OF A MONTICELLO TO HILLSDALE
LINE TODAY AND TONIGHT. HEAVY RAINFALL...THUNDERSTORMS... AND
MELTING SNOW MAY CAUSE FLOODING IN THIS AREA. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT AS A STRONG COLD
FRONT MOVES THROUGH. ISOLATED DAMAGING WIND GUSTS MAY ACCOMPANY THE
THUNDERSTORMS TONIGHT...MAINLY SOUTH OF ROUTE 6. A WIND ADVISORY
IS IN EFFECT FOR THE ENTIRE AREA THIS AFTERNOON AND TONIGHT FOR
WIDESPREAD WIND GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDDAY SUNDAY FOR WIND
GUSTS TO 45 MPH. SOME RIVER FLOODING IS POSSIBLE INTO EARLY NEXT
WEEK DUE TO HEAVY RAIN AND MELTING SNOW OVER THE
WEEKEND...ESPECIALLY OVER NORTHWEST PORTIONS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-281045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
531 AM EST SAT DEC 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND A GALE WARNING IS IN
EFFECT TONIGHT. THUNDERSTORMS ARE ALSO EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A GALE WARNING REMAINS IN EFFECT FOR SUNDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED SUNDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Dec 27, 10:12 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EST SAT DEC 27 2008
INZ025>027-032-033-280345-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
1012 PM EST SAT DEC 27 2008
...SPECIAL WEATHER STATEMENT...
AT 1008 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF FAIRMOUNT...MOVING NORTHEAST AT 80 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
UPLAND AND HARTFORD CITY...
BLUFFTON...
VAN BUREN...
MONTPELIER...
MARKLE...
ARCANA...LAKE WOOD AND SHAMROCK LAKES...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 27, 10:34 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EST SAT DEC 27 2008
INZ018-026-027-033-034-OHZ015-024-280400-
ADAMS IN-ALLEN IN-BLACKFORD IN-JAY IN-PAULDING OH-VAN WERT OH-WELLS
IN-
1034 PM EST SAT DEC 27 2008
...SPECIAL WEATHER STATEMENT...
AT 1033 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTPELIER...OR 11 MILES SOUTH OF
BLUFFTON...MOVING NORTHEAST AT 70 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
BERNE...
DECATUR...
GENEVA...
MONROE...
MONROEVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 27, 11:01 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EST SAT DEC 27 2008
OHZ004-005-015-016-024-280430-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
1101 PM EST SAT DEC 27 2008
...SPECIAL WEATHER STATEMENT...
AT 1058 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONVOY...OR 9 MILES WEST OF VAN WERT...
MOVING NORTHEAST AT 75 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DEFIANCE...
PAULDING...
CONTINENTAL...
HOLGATE...
HAVILAND...GROVER HILL AND BROUGHTON...
MELROSE...OAKWOOD AND CHARLOE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 27, 11:30 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 PM EST SAT DEC 27 2008
OHZ002-004-005-280500-
DEFIANCE OH-FULTON OH-HENRY OH-
1130 PM EST SAT DEC 27 2008
...SPECIAL WEATHER STATEMENT...
AT 1128 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR HOLGATE...OR 7 MILES EAST OF DEFIANCE...MOVING
NORTHEAST AT 75 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NAPOLEON...
SWANTON...
LIBERTY CENTER AND MCCLURE...
DELTA...
ELERY...MALINTA AND GRELTON...
TEXAS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 28, 12:58 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 AM EST SUN DEC 28 2008
INZ003>005-012>017-020-022>025-032-MIZ077>079-280700-
BERRIEN MI-CASS MI-CASS IN-ELKHART IN-FULTON IN-GRANT IN-HUNTINGTON
IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI IN-PULASKI IN-ST.
JOSEPH MI-ST. JOSEPH IN-STARKE IN-WABASH IN-WHITE IN-WHITLEY IN-
1258 AM EST SUN DEC 28 2008
...SPECIAL WEATHER STATEMENT...
AT 1154 PM CST/1254 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF HEAVY SHOWERS ALONG A STRONG COLD FRONT
EXTENDING FROM NEW BUFFALO TO 16 MILES SOUTHWEST OF
LOGANSPORT...MOVING EAST AT 40 MPH.
WINDS UP TO 55 MPH... AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED AS
THIS LINE OF SHOWERS MOVES THROUGH THE AREA.
LOCATIONS IN THE PATH OF THIS LINE OF SHOWERS AND STRONG WINDS
INCLUDE...
LOGANSPORT...
PLYMOUTH...
BUCHANAN...ROCHESTER AND GRISSOM AFB...
SOUTH BEND...PERU...
GEORGETOWN...MISHAWAKA AND BREMEN...
GRANGER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Dec 28, 1:41 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 AM EST SUN DEC 28 2008
INZ004>009-014-016>018-023>027-032>034-MIZ077>080-280745-
ADAMS IN-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-DE KALB
IN-ELKHART IN-GRANT IN-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LAGRANGE
IN-MARSHALL IN-MIAMI IN-NOBLE IN-ST. JOSEPH MI-ST. JOSEPH IN-STEUBEN
IN-WABASH IN-WELLS IN-WHITLEY IN-
141 AM EST SUN DEC 28 2008
...SPECIAL WEATHER STATEMENT...
AT 137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH VERY STRONG WINDS ALONG A STRONG COLD FRONT
EXTENDING FROM 11 MILES NORTHWEST OF DOWAGIAC TO MENTONE TO 16 MILES
SOUTHWEST OF SWAYZEE...MOVING EAST AT 40 MPH.
WINDS GUSTS AROUND 55 MPH...AND BRIEF HEAVY DOWNPOURS...ARE LIKELY
AS THIS LINE OF SHOWERS AND STRONG COLD FRONT MOVE THROUGH THE AREA.
LOCATIONS IN THE PATH OF THE LINE OF SHOWERS INCLUDE...
WINONA LAKE...WARSAW AND WABASH...
NORTH MANCHESTER AND DUNLAP...
SYRACUSE AND GOSHEN...
MARION AND FAIRMOUNT...
GAS CITY...
UPLAND AND TRI-LAKES...
FORT WAYNE...HUNTINGTON...AND HARTFORD CITY
GUSTY WINDS MAY CAUSE BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STRONG WINDS HAVE
MOVED OUT OF THE AREA.
High Wind, Fulton
- When
- December 28, 1:41 AM EST to 1:42 AM EST
- Where
- Fulton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
A wind gust to 58 mph was recorded in the Rochester area.
High Wind, Wabash
- When
- December 28, 1:57 AM EST to 1:58 AM EST
- Where
- Wabash forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
A wind gust to 63 mph was recorded three miles south of North Manchester.
High Wind, Elkhart
- When
- December 28, 2:00 AM EST to 2:01 AM EST
- Where
- Elkhart forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
A wind gust to 59 mph was recorded in the Goshen area.
High Wind, Allen
- When
- December 28, 3:01 AM EST to 3:02 AM EST
- Where
- Allen forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
A wind gust to 61 mph was recorded two miles northwest of Fort Wayne.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, December 28, 2008$23 million · 59 kt wind · 17 events
- High Wind in New York, December 28, 2008$1.6 million · 65 kt wind · 17 events
- High Wind in New York, December 28, 2008$190,000 · 58 kt wind · 7 events
- Seiche in New York, December 28, 2008$50,000 · 2 events
- High Wind in Michigan, December 28, 200855 kt wind · 23 events
- Damaging Winds in Pennsylvania, December 28, 2008$21,000 · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, December 28, 2008$15,000 · 57 kt wind · 8 events
- Winter Storm and High Wind in Michigan, December 28 to 29, 200856 kt wind · 12 events
- Avalanche in Colorado, December 28, 20081 injured · 1 event
- Ice Storm in Montana, December 28, 20085 events
- High Wind in Michigan, December 28, 200850 kt wind · 2 events
- Flooding in Oregon, December 28 to 29, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145797, 145799, 145801, 145802.